MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES
Catalog Number CDS0701-XTW
Medical Device Problem Codes Entrapment of Device (1212); Incomplete Coaptation (2507)
Health Effect - Clinical Codes Cardiogenic Shock (2262); Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 10/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.Based on available information, the cause of the reported entrapment of device (clip caught on chordae) appears to be due to the user technique.The reported incomplete coaptation is a cascading effect of the reported entrapment of device (clip caught on chordae).The reported tissue injury, mr is a cascading effect of the reported incomplete coaptation.The reported cardiogenic shock was a cascading effect of the reported mr.Additionally, the reported patient effects of tissue injury and mitral regurgitation are listed in the instructions for use, and are known possible complications associated with mitraclip procedures.The reported hospitalization and medical intervention were results of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a mitraclip procedure was performed to treat functional mitral regurgitation (mr) with a grade of 3-4.A mitraclip xtw was implanted without issues reducing mr to <1.On (b)(6)2023, the patient experienced cardiogenic shock.An echocardiogram was performed which revealed recurrent mitral regurgitation (mr) grade 4, a leaflet tear, and that the clip had detached from the posterior mitral leaflet (pml) resulting in a single leaflet device attachment (slda).Imaging suggested there was chordal entrapment on the anterior leaflet.To stabilize the slda, two mitraclip xt devices were implanted.The mr was reduced to grade 1.Within twelve hours post procedure, the cardiogenic shock resolved.No additional information was provided.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18073298
Report Number2135147-2023-04869
Device Sequence Number7815657
Product Code NKM
UDI-Device Identifier08717648231001
UDI-Public08717648231001
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2024
Device Catalogue NumberCDS0701-XTW
Device Lot Number30531R1008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2023
Initial Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown